I am a 10 yr cancer survivor (lymphoma), and I am over weight.
There are many things that can cause itching, some of which are simple and have very rapid treatments, others of which can indicate a serious medical problem. Given that there is such wide variation, it is important to know more about you. For example, if this is a very new problem and you have had some recent change in your diet or other habits, it could indicate something as simple as an allergy. Given that this seems to be most prominent in your distal extremities, however, I would be worried that this could be something more. Without knowing more about you, I would be concerned that you could be suffering from some type of peripheral neuropathy. Neuropathy is the medical term doctors use to describe nerve injury or death. When nerves are damaged, the brain interprets the signals in many different ways, one of which is itching. The fact that you have survived lymphoma in the remote past indicates that you likely underwent some sort of chemotherapy treatment. Most of these are harmful to the nerves of your body, and the distal nerves can be the first to feel the side effects. Please speak to your doctor about your symptoms.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under ZocDoc’s Terms of Service.
Who answers these questions?
Answers are written by doctors from top institutions: